Couldn't find what you looking for?

TRY OUR SEARCH!


My 15 - year - old son is diagnosed with severe depression which was most likely caused by the violent death of his mother. He even tried to kill himself three months ago. His psychiatrist prescribed Cymbalta, but I have a friend at work who says that this medicine can have very serious side effects and can even bring about the worsening of the symptoms, especially when dealing whit younger patients. I’d like to hear experiences in answer to my Cymbalta questions.

Loading...


My daughter was 16 when she killed herself. She was very moody, sad and completely uninterested in any activity. She was an excellent student, but she was miserable and unhappy, always mentioning death and telling how this life isn’t worth living. We took her to the psychiatrist and after several sessions he diagnosed severe depression and recommended Cymbalta. He also mentioned side effects such as nausea, vomiting, blurry vision, rash, irregularities concerning blood pressure... He never talked about the possible worsening of my daughter’s condition nor did he mention that Cymbalta treatment should be closely monitored and any problematic behaviour reported immediately. It all happened very quickly. She couldn’t fall asleep for three nights (the first nights when she started taking this medicine) and became very upset, hostile and restless. She didn’t even want to pay attention to her dog. She started talking about suicide again and we agreed on visiting the doctor on the following day. She went to bed and during the night she slit her throat. Some of the doctors suggested suing her psychiatrist because he didn’t inform us about all side effects, but I don’t see the point. We should pay more attention to her and monitor her behaviour. If your son is on Cymbalta, never let him out of your sight. Literally never. And ask the doctor about all possible side effects. I hope this will help you and your son. Good luck.
Reply

Loading...

For me, It's been just the ticket. Depression has been an issue for me all my life. Possibly a delayed mylenation during early development or something, but it became very serious in my eatly twenties. The SSRI's, in particlar Celexa, seemed to be just the thing to supplement other solutions. I'm 35 now and been on Cymbalta for going two years. I can honestly say that it allows me to be a productive dad, husband and employee. I can't praise my personal results enough.
Reply

Loading...

please read these posts;
https://www.steadyhealth.com/topics/cymbalta-side-effects#539529

cymbalta is not for everyone.
take heed of the above post.. it is dangerous.
there are already law suits..

sh
[/enc]
Reply

Loading...

i am in pharmacy school, in the 5th of 6 years...from what ive learned, suicidality - which is just the thought of suicide, not the actual act of it - is a possible side effect of ALL anti-depressants/anti-psychotics...cymbalta is not alone in that regard...also, we've learned of studies that were done and they show much more positive clinical effects than negative ones, although there will be certain cases in which this is not true...plus, from what i recall, no studies have been done using Cymbalta for more than 10 weeks, so no effects that can occur past this time have really been followed for...if ur Dr. wants u to be on it for longer, be sure to discuss the safety and efficacy of such a choice with him, as getting involved with behavioral/emotional talking/psychologist-like stuff is always suggested when using any medicine of this sort, as it can help speed recovery and make it easier to see past the depression state
Reply

Loading...